Alert archive / Oregon / Gale Warnings in 2013
Gale Warning 2, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 8, 2013, 2:33 AM PST. It took effect at Jan 8, 2013, 7:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2013, 2:33 AM PST (10:33 UTC)
- In effect from
- Jan 8, 2013, 7:00 PM PST
- Expired
- Jan 9, 2013, 4:39 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
136 WHUS76 KMFR 081033 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 233 AM PST TUE JAN 8 2013 PZZ350-370-082345- /O.EXT.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/ /O.EXT.KMFR.SI.Y.0006.130108T1500Z-130109T0300Z/ /O.UPG.KMFR.SE.A.0001.130109T1200Z-130110T0000Z/ /O.NEW.KMFR.SE.W.0002.130109T0300Z-130110T0000Z/ /O.NEW.KMFR.GL.W.0002.130109T0300Z-130109T1500Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 233 AM PST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH 20 TO 30 KT TODAY INCREASING TO GALES 30 TO 35 KT WITH OCCASIONAL GUSTS TO 45 KT THIS EVENING AND OVERNIGHT. WINDS SHIFT TO NORTHWEST AND SUBSIDE BELOW GALE FORCE WEDNESDAY MORNING. * SEAS: 10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS TODAY BECOMING INCREASINGLY CHAOTIC TONIGHT AS STEEP TO VERY STEEP WIND SEAS DEVELOP AND PERSIST INTO WEDNESDAY MORNING. COMBINED SEAS WILL PEAK AT 15 TO 18 FEET. SEAS WILL TRANSITION TO A LONGER PERIOD WEST SWELL LATER WEDNESDAY MORNING INTO WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ356-376-082345- /O.EXT.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/ /O.EXB.KMFR.SI.Y.0006.130108T1800Z-130109T1500Z/ /O.UPG.KMFR.SE.A.0001.130109T1200Z-130110T0000Z/ /O.NEW.KMFR.SE.W.0002.130109T0300Z-130110T0000Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 233 AM PST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM PST WEDNESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS AT 15 TO 20 KT WILL INCREASE TO 20 TO 30 KT FROM NORTH TO SOUTH THIS AFTERNOON AND TONIGHT THEN PERSIST INTO WEDNESDAY MORNING. * SEAS: 10 TO 12 FEET WITH A DOMINANT PERIOD OF 13 SECONDS TODAY BECOMING INCREASINGLY CHAOTIC TONIGHT AS STEEP TO VERY STEEP WIND SEAS DEVELOP AND PERSIST INTO WEDNESDAY MORNING. COMBINED SEAS WILL PEAK AT 15 TO 18 FEET. SEAS WILL TRANSITION TO A LONGER PERIOD WEST SWELL LATER WEDNESDAY MORNING INTO WEDNESDAY EVENING. * AREAS AFFECTED: HIGHEST WINDS AND SEAS WILL BE FROM GOLD BEACH NORTHWARD AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
643 WHUS76 KMFR 082239 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 239 PM PST TUE JAN 8 2013 PZZ356-376-091200- /O.EXT.KMFR.SI.Y.0006.000000T0000Z-130109T0900Z/ /O.CON.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/ /O.EXT.KMFR.SE.W.0002.130109T0300Z-130111T1200Z/ /O.EXB.KMFR.GL.W.0002.130109T0900Z-130109T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 239 PM PST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST WEDNESDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 1 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH WINDS WILL INCREASE THROUGH THIS EVENING AND REACH GALE FORCE 35 KT WITH GUSTS TO 40 KT EARLY WEDNESDAY MORNING. WINDS WILL BECOME NORTHWEST AND DECREASE BELOW 25 KT LATE WEDNESDAY MORNING. * SEAS: BUILDING WIND WAVES AND WEST SWELL WILL PRODUCE INCREASINGLY HAZARDOUS SEAS THIS EVENING THROUGH TONIGHT WITH COMBINED SEAS PEAKING AT 15 TO 19 FEET WITH A DOMINANT PERIOD OF 12 TO 14 SECONDS WEDNESDAY MORNING. HEAVY WEST SWELL AND WIND WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY. * AREAS AFFECTED: GALE FORCE WINDS ARE EXPECTED PRIMARILY FROM GOLD BEACH NORTHWARD AND FROM 5 NM TO 20 NM FROM SHORE...WITH THE STRONGEST WINDS IN THE VICINITY OF CAPE BLANCO. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-370-091200- /O.CON.KMFR.SI.Y.0006.000000T0000Z-130109T0300Z/ /O.CON.KMFR.SW.Y.0003.000000T0000Z-130109T0300Z/ /O.EXT.KMFR.GL.W.0002.130109T0300Z-130109T1800Z/ /O.EXT.KMFR.SE.W.0002.130109T0300Z-130111T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 239 PM PST TUE JAN 8 2013 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST WEDNESDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: SOUTH WINDS WILL CONTINUE TO INCREASE AND REACH GALE FORCE 35 KT WITH GUSTS TO 45 KT THIS EVENING. SOUTH GALES CONTINUE THROUGH TONIGHT AND THEN WINDS WILL BECOME NORTHWEST AND DECREASE BELOW 25 KT LATE WEDNESDAY MORNING. * SEAS: BUILDING WIND WAVES AND WEST SWELL WILL PRODUCE INCREASINGLY HAZARDOUS SEAS THIS EVENING THROUGH TONIGHT WITH COMBINED SEAS PEAKING AT 15 TO 19 FEET WITH A DOMINANT PERIOD OF 12 TO 14 SECONDS WEDNESDAY MORNING. HEAVY WEST SWELL AND WIND WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY. * AREAS AFFECTED: GALES WILL AFFECT ALL WATERS...HOWEVER THE STRONGEST WINDS ARE EXPECTED FROM 5 NM TO 30 NM FROM SHORE AND DOWNWIND OF CAPE BLANCO JUST PRIOR TO FRONTAL PASSAGE WEDNESDAY MORNING. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
736 WHUS76 KMFR 091040 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 AM PST WED JAN 9 2013 PZZ356-376-092345- /O.EXT.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/ /O.CON.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 AM PST WED JAN 9 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * WINDS: SOUTH 25 TO 30 KT WITH GUSTS TO 35 KT THROUGH EARLY THIS MORNING. WINDS WILL BECOME WEST AND DECREASE TO 20 TO 25 KT LATER THIS MORNING. * SEAS: STEEP TO VERY STEEP WIND WAVES AND WEST SWELL WILL BRING COMBINED SEAS OF 15 TO 17 FEET WITH A DOMINANT PERIOD OF 12 TO 14 SECONDS THROUGH EARLY THIS MORNING. HEAVY WEST SWELL AND WIND WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY. * AREAS AFFECTED: GALE FORCE WIND GUSTS ARE EXPECTED PRIMARILY FROM GOLD BEACH NORTHWARD AND FROM 5 TO 20 NM FROM SHORE...WITH THE STRONGEST WINDS IN THE VICINITY OF CAPE BLANCO. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-370-092345- /O.EXT.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/ /O.CON.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 AM PST WED JAN 9 2013 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 40 KT THROUGH EARLY THIS MORNING. WINDS WILL BECOME WEST AND DECREASE TO 20 TO 25 KT LATER THIS MORNING. * SEAS: STEEP TO VERY STEEP WIND WAVES AND WEST SWELL WILL BRING COMBINED SEAS OF 15 TO 17 FEET WITH A DOMINANT PERIOD OF 12 TO 14 SECONDS THROUGH EARLY THIS MORNING. HEAVY WEST SWELL AND WIND WAVES WILL KEEP VERY STEEP SEAS GOING INTO FRIDAY. * AREAS AFFECTED: GALE FORCE WINDS ARE LIKELY FOR ALL AREAS...HOWEVER THE STRONGEST WINDS ARE EXPECTED FROM 5 NM TO 30 NM FROM SHORE AND DOWNWIND OF CAPE BLANCO JUST PRIOR TO FRONTAL PASSAGE THIS MORNING. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
715 WHUS76 KMFR 091239 AAA MWWMFR URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MEDFORD OR 439 AM PST WED JAN 9 2013 PZZ350-356-370-376-100145- /O.CAN.KMFR.GL.W.0002.000000T0000Z-130109T1500Z/ /O.NEW.KMFR.SI.Y.0007.130109T1239Z-130109T2100Z/ /O.CAN.KMFR.SE.W.0002.000000T0000Z-130111T1200Z/ /O.NEW.KMFR.SW.Y.0004.130109T1239Z-130110T1800Z/ /O.NEW.KMFR.SE.W.0003.130110T1800Z-130111T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 439 AM PST WED JAN 9 2013 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 AM PST THURSDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 AM PST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 20 TO 30 KT VEERING TO WEST THROUGH EARLY THIS AFTERNOON THEN DIMINISHING TO 15 TO 20 KT LATER THIS AFTERNOON. * SEAS: COMBINED SEAS OF 13 TO 16 FEET WITH A DOMINANT PERIOD OF 13 TO 14 SECONDS WILL EASE A BIT THIS AFTERNOON AND EVENING, BUT WILL INCREASE AGAIN LATER TONIGHT PEAKING AT 15 TO 19 FEET THURSDAY EVENING BEFORE SUBSIDING BY FRIDAY MORNING. * AREAS AFFECTED: STRONGEST WINDS ARE EXPECTED PRIMARILY FROM GOLD BEACH NORTHWARD AND FROM 5 TO 20 NM FROM SHORE...ALSO IN THE VICINITY OF CAPE BLANCO. THE MOST HAZARDOUS SEAS ARE ALSO EXPECTED IN THIS AREA...HOWEVER VERY STEEP SEAS WILL AFFECT ALL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 7, 9:17 PM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 7, 9:17 PM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
917 PM PST MON JAN 7 2013
.UPDATE...
AN UPDATE WAS ISSUED A SHORT TIME AGO TO ADJUST PRECIPITATION
PROBABILITIES ACROSS THE AREA FOR TONIGHT THROUGH TUESDAY MORNING.
GENERAL CHANGES WERE TO INCREASE PROBABILITIES ALONG THE COAST
AND OVER NORTHWEST SECTIONS OF THE AREA AND TO DECREASE THEM
ELSEWHERE. SKY COVER WAS ALSO ADJUSTED UPWARD THROUGH TUESDAY.
MINOR RELATED CHANGES WERE MADE TO SNOW LEVELS AND PRECIPITATION
AMOUNTS. PATCHY FOG WAS ADDED FOR THE WEST SIDE THROUGH TUESDAY
MORNING. BTL
&&
.DISCUSSION...
TODAY'S WARM FRONT IS LINGERING ACROSS THE AREA WITH PLENTY OF LOW
CLOUDS AND PATCHY FOG. MODELS ARE UNANIMOUS IN SHOWING ANOTHER
WARM FRONTAL WAVE PUSHING INTO THE COAST AND COASTAL MOUNTAINS AND
FROM SOUTHERN UPSLOPE AREAS OF THE UMPQUA DIVIDE NORTHWARD LATER
TONIGHT THROUGH TUESDAY MORNING. SNOW LEVELS WILL REMAIN HIGH AND
PRECIPITATION AMOUNTS SHOULD BE LESS THAN A TENTH OF AN INCH ALL
AREAS. BTL
&&
.AVIATION...
BASED ON THE 09/00Z TAF CYCLE...
THE STABLE...MOIST AIR MASS CONTINUES TO GENERATE A MIX OF IFR
AND MVFR CEILINGS AND VISIBILITIES ACROSS SOUTHERN OREGON AND
NORTHERN CALIFORNIA. WIDESPREAD MOUNTAIN OBSCURATION WILL CONTINUE
TONIGHT. CONDITIONS WILL BE VERY SLOW TO IMPROVE TO MVFR BEHIND A
WARM FRONT THAT WILL PASS THROUGH THE AREA BY LATE THIS EVENING
BEFORE CEILINGS AND VISIBILITIES LOWER AGAIN TONIGHT TO
IFR...ESPECIALLY IN THE WEST SIDE VALLEYS AND ALONG THE COAST. /FB
&&
.PREV DISCUSSION... /ISSUED 145 PM PST MON JAN 7 2013/
07/12Z NAM/GFS IN.
A BUILDING OFFSHORE RIDGE IS PUSHING A WARM FRONT THROUGH THE
AREA AT THIS TIME. LOTS OF DRIZZLE AND FOG OVER THE MEDFORD CWA.
THE 07/12Z MEDFORD SOUNDING SHOWED A FREEZING LEVEL OF 8700 FEET
WITH SATURATED CONDITIONS FROM THE SURFACE TO 13000 FEET.
SOME SHOWERS WILL PERSIST INTO MONDAY EVENING...BUT LATE MONDAY
NIGHT THROUGH TUESDAY EVENING LOOKS DRY WITH THE AREA BETWEEN
SYSTEMS.
THE OFFSHORE RIDGE WILL BREAK TO THE EAST OF THE AREA
TUESDAY...AND A STRONG UPPER TROUGH WILL MOVE ONSHORE WEDNESDAY.
THE MODELS HAVE CONVERGED ON THE TIMING OF THIS FEATURE SO
CONFIDENCE IN THAT RESPECT IS HIGH.
THIS TROUGH WILL PUSH A STRONG COLD FRONT ONSHORE EARLY
WEDNESDAY. THIS FRONT MAY BRING SIGNIFICANT WINDS TO THE
AREA...AND WIND RELATED WARNINGS/ADVISORIES MAY BE NEEDED...MOST
LIKELY EAST OF THE CASCADES...AND MAYBE BRIEFLY IN THE SHASTA
VALLEY. IT WON'T BE UNUSUALLY WET...BUT THERE WILL BE SOME VERY
COLD AIR BEHIND THE FRONT.
AFTER THE TROUGH MOVES ONSHORE...SHORT WAVES PLUNGING DOWN THE
BACKSIDE OF THE TROUGH WILL CAUSE IT TO DIG JUST INLAND FROM THE
COAST. THIS WILL INDUCE COLD NORTHERLY WINDS ALOFT COMING OUT OF
BRITISH COLUMBIA...AND TEMPERATURES WILL CONTINUE TO COOL THURSDAY
INTO FRIDAY. THE MODEL SOLUTIONS SHOW 850 MB TEMPERATURES PEAKING
AT +5 TO +8C TUESDAY EVENING...THEN PLUNGING TO -6 TO -8C FRIDAY
MORNING. SNOW LEVELS WILL LOWER TO AROUND 1000 FEET WEDNESDAY
NIGHT INTO THURSDAY. SINCE THE SHORT WAVES WILL KEEP THE POST-
FRONTAL SHOWERS GOING INTO FRIDAY...THIS MAY BE A SIGNIFICANT LOW
LEVEL SNOW EVENT FOR THE WESTERN VALLEYS.
EXTENDED DISCUSSION...FRIDAY THROUGH MONDAY. THE LARGE SCALE TROUGH
DRAPED ACROSS THE WESTERN CONUS WILL BE SLOW TO PROGRESS EAST...AND
THEREFORE WILL INFLUENCE THE PATTERN OVER SOUTHERN OREGON AND
NORTHERN CALIFORNIA THROUGH THE MAJORITY OF THE EXTENDED PERIOD.
THE MAIN FEATURES OF CONCERN WILL BE SMALL SCALE AND HARD TO
FORECAST SHORTWAVES DROPPING ALONG THE WESTERN SIDE OF THE
TROUGH...EACH OF WHICH COULD UP PRECIPITATION CHANCES. THE
UNCERTAINTY OF THESE SMALL FEATURES IS TOO HIGH TO PIN DOWN ANY
SPECIFICS OF TIMING OR STRENGTH. HOWEVER THERE IS SOME CONFIDENCE
THAT A LARGER WAVE WILL ENTER THE AREA AND BRING ANOTHER ROUND OF
PRECIPITATION DURING THE WEEKEND.
SHOWERS ON THE BACK SIDE OF THE TROUGH WILL CONTINUE THROUGH
FRIDAY...AND SNOW LEVELS WILL GRADUALLY RISE FROM AROUND 1300 FEET
TO NEAR 2000 FEET BY THE END OF THE DAY. SHOWERS WILL BE TAPERING
OFF
DURING THE SAME TIME AS SHORT WAVE RIDGING BUILDS INTO THE REGION
FROM THE NORTH...SO THEREFORE DO NOT EXPECT MUCH ACCUMULATION OF
PRECIPITATION. FROM FRIDAY MORNING THROUGH FRIDAY NIGHT...MOST
LOCATIONS THAT DO RECEIVE SNOW SHOULD SEE LESS THAN AN INCH. WEST
SIDE VALLEY FLOORS AND THE EAST SIDE WILL LIKELY ONLY SEE A DUSTING
OF SNOW...WHILE HIGHER ELEVATIONS ALONG THE SOUTHERN COASTAL RANGE
AND IN THE CASCADES COULD SEE AN INCH OR TWO OF ADDITIONAL SNOW.
ONCE THE SHORTWAVE RIDGE WEAKENS...THE STRONGEST SHORT WAVE IS
EXPECTED TO DROP SOUTH INTO THE REGION FROM THE CANADIAN MARITIME
SATURDAY. SNOW LEVELS WILL REMAIN AROUND 2000 FEET FOR MOST OF THE
AREA...SO DO NOT EXPECT VALLEY SNOW AT THIS TIME...AND OVERALL
PRECIPITATION AMOUNTS SHOULD BE LIGHT. BY EARLY NEXT WEEK...THE
LARGE SCALE TROUGH SHOULD PUSH FAR ENOUGH EAST TO ALLOW A HIGH
AMPLITUDE RIDGE OVER THE EASTERN PACIFIC TO BUILD EAST. WITH THE
PACIFIC NORTHWEST UNDER NORTHERLY FLOW ON THE PERIPHERY OF THIS
RIDGE...EXPECT DRY CONDITIONS AND COOL TEMPERATURES TO PREVAIL FOR
THE REMAINDER OF THE TERM. 15
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...HAZARDOUS SEAS WATCH FROM LATE TUESDAY
NIGHT THROUGH WEDNESDAY
AFTERNOON FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST
WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 7 AM TUESDAY TO 10 AM PST
WEDNESDAY FOR PZZ350-370.
BTL/CMC/FJBThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:33 AM PST | Hazardous Seas Warning | MFR | 26 hr | |
| Jan 8, 2:52 AM PST | Wind Advisory | MFR | Klamath, Lake | 34 hr |
| Jan 8, 3:03 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.